TITLE

Alert after herbal pills leave woman suffering liver failure

AUTHOR(S)
Jo Macfarlane
PUB. DATE
October 2012
SOURCE
Mail on Sunday;10/28/2012, p22
SOURCE TYPE
Newspaper
DOC. TYPE
Article
ABSTRACT
HEALTH watchdogs have warned of the potential danger of a herbal remedy used to treat menopausal symptoms - after one woman became so ill that she needed a liver transplant.
ACCESSION #
82838332

 

Related Articles

  • Mercury/paracetamol interaction.  // Reactions Weekly;7/3/2010, Issue 1308, p24 

    The article describes the case of a 44-year-old woman who suffered from liver failure after taking paracetamol.

  • Herbal horror. BROWNE, KATE // Choice;Apr2014, p8 

    The article warns that the Asian herbal weight loss tablet known commercially as The Slimming Factor, Easy Trim, Que She and Chinese Herbal Diet Pills, is responsible for the death of a Queensland woman in 2011 and that the Therapeutic Goods Administration has issued an alert and recall order.

  • Antituberculars.  // Reactions Weekly;9/30/2006, Issue 1121, p6 

    The article reports on a case report involving a 19-year-old woman who was successfully treated with a liver transplant after suffering from a fulminant liver failure. The disease was caused by administration of isoniazid, rifampicin, ethambutol and pyrazinamide for ovarian and peritoneal...

  • Traditional Chinese medicine.  // Reactions Weekly;3/10/2012, Issue 1392, p44 

    The article describes the case of a woman in her 30s who developed renal failure after taking a traditional Chinese herbal medicine containing aristolochic acid for several years for high blood pressure and blood, kidney and liver purification.

  • Health Canada issues Foreign Product Alerts.  // Reactions Weekly;7/28/2007, Issue 1162, p4 

    The article reports on the issuance by Health Canada of Foreign Product Alerts advising consumers against using several health products due to potential adverse effects. Among the products that have been issued alerts are the proprietary Chinese medicines Jie Jie Pills and Chuan Xiong Cha Tiao...

  • Herbal medicines.  // Reactions Weekly;Jul2014, Vol. 1508 Issue 1, p19 

    The article presents a case study of a 43-year-old woman who was diagnosed with acute liver failure while being medicated with 12 herbal medicines, mentioning the possibility of pharmacokinetic interactions.

  • Herbal medicines/montelukast.  // Reactions Weekly;3/1/2008, Issue 1191, p12 

    The article describes the case of a 45-year-old woman who died of liver failure after self medication with two herbal weight loss supplements. Her medical history includes fatty liver and montelukast therapy for allergic asthma. Some of the symptoms experienced by the patient were nausea,...

  • Paracetamol/codeine overdose.  // Reactions Weekly;6/2/2007, Issue 1154, p20 

    The article presents a case report of liver failure, encephalopathy, coagulopathy and renal failure in an elderly patient. An old woman developed liver failure, encephalopathy, coagulopathy and renal failure after a presumed inadvertent overdose of paracetamol/codeine. The woman was intubated,...

  • Sibutramine.  // Reactions Weekly;1/10/2009, Issue 1234, p31 

    The article describes the case of a 37-year-old woman who experienced an acute myocardial infarction after being treated with herbal slimming pills with sibutramine. The woman presented to an emergency department (ED) with a history of intermittent retrosternal chest pain, nausea and sweating....

  • Root of the Kava Scare.  // Better Nutrition;Aug2003, Vol. 65 Issue 8, p21 

    A team of scientists from the University of Hawaii may have solved the mystery of why some Europeans who used products containing kava extract suffered severe liver damage, prompting a number of different nations to ban sales of the herbal supplement. The culprit may be a compound found in the...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sign out of this library

Other Topics